Alert archive / Wisconsin / Winter Weather Advisories in 2016
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 8, 2016, 9:44 PM CST for 6 counties in Wisconsin; Freeborn County, Goodhue County, Steele County, Minnesota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 9:44 PM CST (03:44 UTC)
- Expired
- Jan 9, 2016, 3:08 AM CST
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Goodhue County, MN, Steele County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS43 KMPX 090344 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 944 PM CST FRI JAN 8 2016 ...ICY ROADS DEVELOPING TONIGHT... .LIGHT SNOW AND FALLING TEMPERATURES WILL CONTINUE TO CREATE ICY ROADS ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. THERE HAVE BEEN MANY REPORTS OF ACCIDENTS...SPIN OUTS AND ICY ROADS ACROSS MINNESOTA THIS EVENING AND WE EXPECT THESE CONDITIONS WILL DEVELOP IN WISCONSIN TONIGHT. ONLY LIGHT SNOW IS EXPECTED...BUT THE TEMPERATURE DROP WILL LEAD TO ICING PROBLEMS. MNZ078-085-093-WIZ016-024>028-091145- /O.NEW.KMPX.WW.Y.0002.160109T0344Z-160109T1200Z/ GOODHUE-STEELE-FREEBORN-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... LADYSMITH...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS... EAU CLAIRE 944 PM CST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR ICY ROADS...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * TIMING...ICING ON MANY LOCAL ROADS THROUGH EARLY TOMORROW MORNING. * ADDITIONAL SNOW ACCUMULATION BETWEEN A TRACE AND HALF INCH IS EXPECTED TONIGHT...BUT THE MAIN CONCERN IS THE RAPIDLY FALLING TEMPERATURES AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR ICY ROADS AND HAZARDOUS TRAVEL TONIGHT. USE CAUTION WHEN TRAVELING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$
1 follow-up statement
493 WWUS43 KMPX 090908 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 AM CST SAT JAN 9 2016 ...COLD WIND CHILLS DEVELOPING TONIGHT... .ARCTIC AIR WILL MOVE ACROSS THE AREA TONIGHT. THE COMBINATION OF BELOW ZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL GENERATE WIND CHILLS FROM 25 TO 30 BELOW ACROSS MUCH OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE AREA BEGINNING AT 6 PM TONIGHT OVER WESTERN MINNESOTA AND AFTER MIDNIGHT FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. CONDITIONS ARE EXPECTED TO IMPROVE BY 10 AM SUNDAY MORNING. MNZ078-085-093-WIZ016-024>028-091715- /O.CAN.KMPX.WW.Y.0002.000000T0000Z-160109T1200Z/ /O.NEW.KMPX.WC.Y.0001.160110T0600Z-160110T1600Z/ GOODHUE-STEELE-FREEBORN-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... LADYSMITH...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS... EAU CLAIRE 308 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * WIND CHILL VALUES...DROPPING TO 25 TO 30 BELOW AFTER MIDNIGHT. COLDEST WIND CHILLS FROM 5 AM UNTIL 9 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>045-047>051-054>059-064>067-073>075-082-083-091-092-091715- /O.NEW.KMPX.WC.Y.0001.160110T0000Z-160110T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH 308 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SUNDAY. * WIND CHILL VALUES...DROPPING TO 25 TO 30 BELOW AFTER 6 PM. COLDEST WIND CHILLS BETWEEN MIDNIGHT AND 9 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ052-053-060>063-068>070-076-077-084-WIZ014-015-023-091715- /O.NEW.KMPX.WC.Y.0001.160110T0600Z-160110T1600Z/ ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-WASECA-POLK-BARRON-ST. CROIX- INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...HASTINGS... LE SUEUR...FARIBAULT...WASECA...OSCEOLA...RICE LAKE...HUDSON 308 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY. * WIND CHILL VALUES...DROPPING TO AROUND 25 BELOW AFTER MIDNIGHT. COLDEST WIND CHILLS FROM 5 AM UNTIL 9 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 6:04 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 8, 6:04 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 604 PM CST FRI JAN 8 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 301 PM CST FRI JAN 8 2016 TODAY/S WEAK ATMOSPHERIC LIFT IN THE DENDRITIC ZONE...PLUS THE ADDED WEAK CONVERGENCE ASSOCIATED WITH THE MID LEVEL SHEAR ZONE...HAS KEPT OCCASIONAL POCKETS OF LIGHT SNOW TO DEVELOP...WITH HEAVIER BURSTS IN MPX CWA FOR THE PAST 6 HRS. THESE HEAVIER BURSTS HAD CAUSED A FEW AREAS BETWEEN ST. CLOUD AND THE TWIN CITIES EARLIER TODAY TO SEE LOCALLY 4-5 INCHES OF SNOW IN A VERY SHORT PERIOD OF TIME. ELSEWHERE...WITH THE ADDED INGREDIENT OF TEMPS A FEW DEGREES WARMER...LED TO MOSTLY WET OR SLUSHY ROADS DURING THE LATE MORNING AND AFTN HRS AS LIGHT SNOW FELL. THE WEAK CONVERGENCE ZONE WILL SLOWLY MOVE EASTWARD ACROSS EASTERN MN LATE THIS AFTN/EVENING. THIS WILL KEEP THE CHC/S OF LIGHT SNOW TO CONTINUE UNTIL MIDNIGHT FOR SC/EC MN AND INTO WC WI. THE HIGHEST CHC OF MEASURABLE SNOWFALL THIS EVENING WILL OCCUR WITH THE BEST LIFT AND MOISTURE DEPTH THAT SEEMS TO BE ARND SC/SE MN. THIS AREA WILL LIKELY TRANSLATE NE INTO WC WI AFTER MIDNIGHT... WITH LINGERING LIGHT SNOW IN THE MORNING BEFORE TAPERING OFF BY NOON. THE OTHER CONCERN TONIGHT WILL BE THE FALLING TEMPS AND WIND CHILL VALUES DROPPING BLW ZERO. MODELS HAVE CONTINUE TO ADVERTISE TEMPS FALLING INTO THE SINGLE DIGITS IN WC MN BY MIDNIGHT...WITH TEENS/20S IN EASTERN MN AFT MIDNIGHT. BY SUNRISE...TEMPS SHOULD BE BLW ZERO IN WESTERN MN...AND NEAR 10 ABV ZERO IN EASTERN MN /TEENS IN WC WI/. WITH WIND SPDS AVERAGING ARND 15 TO 20 MPH...WIND CHILL VALUES WILL DROP TO -20F TO -30F IN WESTERN MN...TO THE TEENS BLW ZERO IN SC/EC MN. WESTERN WI WILL ALSO EXPERIENCE THE MUCH COLDER TEMPS...BUT WIND SPDS WILL NOT BE AS STRONG...LIMITING WIND CHILL VALUES IN THE SINGLE DIGITS BLW ZERO. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 301 PM CST FRI JAN 8 2016 SAT NIGHT THROUGH MON...COLDEST PERIOD OF THE SEASON IS EXPECTED DURING THE LATTER HALF OF THE WEEKEND. ARCTIC HIGH PRES WILL DROP INTO THE REGION UNDER DEEP NW FLOW ALOFT. THIS WILL PROMOTE CLEARING SKIES AND STRONG CAA. H85 TEMPS WILL DROP INTO THE -15 DEG C TO -20 DEG C RANGE SAT NIGHT THRU SUN MRNG ACRS THE AREA. THIS WILL MAKE FOR LOWS EARLY SUN MRNG RANGING FROM AROUND -5 DEG F IN WRN WI TO ARND -15 DEG F IN WRN MN...INCLUDING NEARLY -10 DEG F IN THE TWIN CITIES METRO. FACTORING IN NW 10-15MPH WINDS AND WIND CHILLS WILL DROP TO NEARLY -25 DEG F. THOUGH CLEAR SKIES WILL PERSIST INTO SUN...THE CAA WILL CLEARLY WIN OUT AS HIGHS WILL ONLY RANGE 0 TO +5 DEG F SUN AFTN WITH WIND CHILLS -10 DEG F TO -20 DEG F. TEMPS WILL ATTEMPT TO MODERATE SLIGHTLY SUN NIGHT INTO MON AS SFC HIGH PRES SHIFTS OFF TO THE SSE AND A MORE SLY FLOW DEVELOPS. EVEN SO...CLOUDS WILL BE ON THE INCRS DURG THE DAY MON AHEAD OF A CLIPPER-TYPE LOW PRES SYSTEM DRIVING SEWD FROM CENTRAL CANADA. DESPITE WEAK WAA...THE LACK OF INSOLATION WILL KEEP HIGHS AGAIN IN THE SINGLE DIGITS ON MON. MON NIGHT THRU FRI...THE AFOREMENTIONED CLIPPER LOW PRES SYSTEM WILL DRIVE SEWD FROM CENTRAL CANADA INTO THE NRN GRT LKS MON THRU MON NIGHT. MOISTURE DEPTH WILL INCRS...PARTICULARLY IN THE LOW-MID LVLS. HOWEVER...THE SPEED OF THE SYSTEM COMBINED WITH ANOTHER ROUND OF STRONG CAA WILL LIKELY LIMIT THE POTENTIAL FOR SNOWFALL. NEVERTHELESS...HIGH RATIOS OF AROUND 20:1 TO 25:1 MAY WELL BE CAPABLE OF PRODUCING AROUND AN INCH ACCUMULATION OF DRIER POWDERY SNOW MON NIGHT FOR MAINLY THE ERN HALF OF THE WFO MPX CWFA. ONCE THIS SYSTEM EXITS TUE MRNG INTO THE GRT LKS AND BECOMES WOUND UP UNDERNEATH A DEVELOPING ERN NOAM TROF...PERSISTENT NW FLOW ALOFT WILL TAKE HOLD AS AN ERN TROF/WRN RIDGE PATTERN REMAINS IN PLACE OVER NOAM THRU THE REST OF THE WEEK. THIS WILL RESULT IN PRECIP- FREE CONDS FOR THE REST OF THE WEEK...ALONG WITH A SLIGHT WARMING TREND DURING THE LATTER HALF OF THE WEEK. HIGHS ARE EXPECTED TO CLIMB BACK INTO THE UPPER TEENS TO LOWER 20S THU-FRI. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 541 PM CST FRI JAN 8 2016 MVFR CONDITIONS WITH LIGHT SNOW WILL LAST THROUGH THE EVENING IN EASTERN MN AND WESTERN WI. IN WESTERN/CENTRAL MN THE SNOW HAS LARGELY COME TO AN END OUTSIDE OF A FEW FLURRIES. CLOUD COVER WILL REMAIN IN PLACE AT MOST OF THE TAF SITES...BUT GIVEN THE PUSH OF COLD/DRIER AIR LATE TONIGHT...WE MIGHT LOSR A LOT OF THE LOW CLOUD NEAR SUNRISE. WE WILL CONTINUE TO MONITOR THE SATELLITE TRENDS TONIGHT. KMSP... STATUS QUO FOR THE NEXT COUPLE HOURS AT KMSP. THE MORE PERSISTENT LIGHT SNOW SHOULD DIMINISH AROUND 02Z OR 8PM...WITH LINGERING FLURRIES AFTER THAT. THE CEILINGS WILL REMAIN MVFR THROUGH THE EVENING AND LIKELY THROUGH MOST OF THE NIGHT. THERE IS A POCKET OF HIGHER CEILINGS JUST WEST OF THE TWIN CITIES METRO...THAT MIGHT TRY TO SNEAK IN LATE THIS EVENING...BUT WE ARE A RELUCTANT TO JUMP ON THIS SCENARIO BECAUSE IT LOOKS FAIRLY SMALL AND WE DONT KNOW IF ITS EXPANDING OR CONTRACTING. /OUTLOOK FOR KMSP/ SUN...VFR. WINDS WNW AT 10 KTS. MON...VFR. -SNSH LATE AFTN/EVENING. WINDS SW BCMG NW 10-15 KTS. TUE...VFR. WINDS NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...JLT LONG TERM...JPC AVIATION...CLF
Hazardous weather outlook, Jan 8, 12:18 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1218 PM CST FRI JAN 8 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1218 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM REDWOOD FALLS TO ST CLOUD WHERE AN INCH OR TWO IS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS OF 20 TO 30 BELOW ZERO ARE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jan 8, 4:58 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 458 PM CST FRI JAN 8 2016 MNZ041-042-047>049-054>059-064>069-073>078-082>085-091>093-090200- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 458 PM CST FRI JAN 8 2016 ...HAZARDOUS TRAVEL IS OCCURRING THIS EVENING... THE COMBINATION OF EARLIER LIGHT SNOW...BLOWING SNOW...AND QUICKLY DROPPING TEMPERATURES IS CREATING ICY CONDITIONS ON MANY ROADS ACROSS SOUTH CENTRAL...SOUTHWEST AND WESTERN MINNESOTA. THE MINNESOTA DEPARTMENT OF TRANSPORTATION IS REPORTING NUMEROUS ACCIDENTS AND ALSO ICY CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION IF TRAVELING TONIGHT. THE COLD AIR CONTINUES TO PUSH EAST WITH TIME...WHICH MEANS ICY CONDITIONS COULD ALSO SPREAD EAST TOWARD MANKATO...ST. CLOUD AND THE TWIN CITIES METRO.
Local storm report, Jan 8, 6:11 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW MAHTOMEDI 45.06N 92.96W
01/08/2016 M3.0 INCH WASHINGTON MN TRAINED SPOTTER
&&
AJZLocal storm report, Jan 8, 6:56 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW EAU CLAIRE 44.82N 91.49W
01/08/2016 M2.1 INCH EAU CLAIRE WI BROADCAST MEDIA
0500 PM SNOW MAHTOMEDI 45.06N 92.96W
01/08/2016 M3.0 INCH WASHINGTON MN TRAINED SPOTTER
0600 PM SNOW ST CLOUD 45.55N 94.17W
01/08/2016 M0.6 INCH STEARNS MN OFFICIAL NWS OBS
MEASURED AT THE PRISON.
0600 PM SNOW CHANHASSEN 44.86N 93.54W
01/08/2016 M1.9 INCH CARVER MN NWS EMPLOYEE
0600 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
01/08/2016 M1.6 INCH HENNEPIN MN OFFICIAL NWS OBS
&&
AJZSpecial weather statement, Jan 8, 7:37 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 737 PM CST FRI JAN 8 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090500- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...LADYSMITH... HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS... EAU CLAIRE 737 PM CST FRI JAN 8 2016 ...HAZARDOUS TRAVEL IS OCCURRING THIS EVENING... THE COMBINATION OF EARLIER LIGHT SNOW AND QUICKLY DROPPING TEMPERATURES IS CREATING ICY CONDITIONS ON MANY ROADS ACROSS MINNESOTA. THE MINNESOTA DEPARTMENT OF TRANSPORTATION IS REPORTING NUMEROUS ACCIDENTS AND ALSO ICY CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION IF TRAVELING TONIGHT. THE COLD AIR CONTINUES TO PUSH EAST WITH TIME...WHICH MEANS ICY CONDITIONS SHOULD SPREAD EAST INTO WISCONSIN. LOCATIONS ACROSS WEST CENTRAL WISCONSIN HAVE BEEN NEAR OR ABOVE FREEZING TODAY. THIS INCLUDES CITIES SUCH AS MENOMONIE AND EAU CLAIRE...HOWEVER...AS TEMPERATURES DROP INTO THE 20S LATE THIS EVENING WET ROADS IN WISCONSIN WILL ALSO ICE OVER.
Local storm report, Jan 8, 8:00 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW OAK GROVE 45.34N 93.33W
01/08/2016 M1.4 INCH ANOKA MN PUBLIC
1030 AM SNOW NEW PRAGUE 44.55N 93.57W
01/08/2016 M1.6 INCH SCOTT MN PUBLIC
1030 AM SNOW 1 E MONTICELLO 45.30N 93.78W
01/08/2016 M2.9 INCH SHERBURNE MN AMATEUR RADIO
1055 AM SNOW MAPLE GROVE 45.09N 93.43W
01/08/2016 M2.5 INCH HENNEPIN MN PUBLIC
1055 AM SNOW OGILVIE 45.83N 93.42W
01/08/2016 E2.0 INCH KANABEC MN PUBLIC
1110 AM SNOW ZIMMERMAN 45.44N 93.59W
01/08/2016 E3.0 INCH SHERBURNE MN PUBLIC
1130 AM SNOW 1 N MINNESOTA LAKE 43.85N 93.83W
01/08/2016 M1.5 INCH BLUE EARTH MN TRAINED SPOTTER
1141 AM SNOW BROOKLYN CENTER 45.07N 93.32W
01/08/2016 E1.0 INCH HENNEPIN MN PUBLIC
1250 PM SNOW BLOOMER 45.10N 91.49W
01/08/2016 E4.0 INCH CHIPPEWA WI PUBLIC
0430 PM SNOW EAU CLAIRE 44.82N 91.49W
01/08/2016 M2.1 INCH EAU CLAIRE WI BROADCAST MEDIA
0500 PM SNOW MAHTOMEDI 45.06N 92.96W
01/08/2016 M3.0 INCH WASHINGTON MN TRAINED SPOTTER
0600 PM SNOW ST CLOUD 45.55N 94.17W
01/08/2016 M0.6 INCH STEARNS MN OFFICIAL NWS OBS
MEASURED AT THE PRISON.
0600 PM SNOW CHANHASSEN 44.86N 93.54W
01/08/2016 M1.9 INCH CARVER MN NWS EMPLOYEE
0600 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
01/08/2016 M1.6 INCH HENNEPIN MN OFFICIAL NWS OBS
&&
AJZLocal storm report, Jan 8, 9:41 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW E LAKEVILLE 44.65N 93.24W
01/08/2016 M2.3 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:08 AM CST | Wind Chill Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 33 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2016Winter Weather Advisories in Minnesota, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.